rituxan/zydelig

Well, on Friday the 24th I got my first infusion of rituxan. Even though I had it over two years ago I guess my immune system forgot. I was passively watching Fixer Upper and I felt a slight tingle on roof of my mouth-had it in past-nothing came of it but then I started to feel something was wrong-I felt strange inside and a extreme pain developed at bottom of my spine-where I had had an old spinal injury, it reached a crescendo and as I`m calmly pushing my pain button the pain spread quickly through arms and legs and before they could get the meds in I started shaking uncontrollably-not chills- oxygen goes on nurse tries to get me to concentrate on slow breathing-just couldn`t as pain too great -after I don't know how long the meds finally worked and I went home exhausted and shaken. Well, after I took my first dose of zydelig and behold! no side effects at all-no fever, no nausea, vomiting probably because of all the steroids and Benadryl. Later went to bed, next morning took another dose only a chill or two some weakness, tingling in my hands and feet- probably can attribute this to rituxan infusion and drugs. Today I felt normal as if I have no cancer and proceeded to clean, cook and bake- no crippling pain, guess this is the right medicine either that or they sent me a placebo from a clinical trial. Hope all goes well and I can go on with my life for awhile.

22 Replies

oldestnewest
  • Hang on in there grey girl, scary times but persevere, I am sure medication will have desired effect. Keep us posted

    Marc

  • Thanks

  • Whew glad you are doing better.

  • Thanks

  • Hi

    Hope all goes well. Please keep us informed.

    Best wishes.

    Sue

  • Thanks

  • I had similar but milder reaction each of the times I started Rituxan after a 6 month pause. I've learned to have a friend/relative observe me when restarting R, looking for flushing / red face or ears, minor itching/scratching, any change in behavior and then summon a nurse. Pausing the infusion pump, adding more pre-meds and restarting after 30 minutes has done the trick each time. Subsequent infusions of Rituxan after 1 - 4 weeks did not cause reactions.

    Zydelig (Idelalisib) never causes any distinct reaction beyond a few bouts of loose bowels.

    Len

  • Yeah, I'll bring a mirror next time.. Half the time my husband doesn't see very well. The one nurse remembered me from last time. I believe they rushed the infusion even though I asked them to go real slow. Also I wonder if they put RX in too soon don't believe they waited enough for meds to kick in.. They Learned their lesson because they have me coming at 8:30Am! The pain came so suddenly caught me off guard. If I even get a tingling on roof of mouth again going sound alarm.My cousin who has NHL said he fainted twice- must of forgotten to give him meds! Tried go out with friends 3 days later, not long but guess it was too soon felt I'll and started get sinus cold{ always my weakness since FCR.) But was able to nip it in the bud and by 11pm able to safely go to bed. Taking it easy today.

  • Hoping that this combo of drugs will get you better fast, and that it goes well the rest of the way . Glad you are feeling better and hopefully you stay that way.

  • Thanks

  • I had minor flushing on my first rituxan infusion after 5 years, but Zydelig (idelalisib) and rituxan treatment has been side effect free.

    Be certain to keep up with your prophelactic meds, they are important, since side effects on Zydelig (idelalisib) develop later.

    I have just finished my 5th biweekly infusion cycle and now stretch out to the last 3 monthly infusions, which is a relief...

    Compared to Imbruvica (ibrutinib), Zydelig (idelalisib) has been wonderful.

    Let us know how things go...

    ~chris

  • No prophylactic given yet had rash on face,heartburn chills,tingling in feet. Allopurinol once day that's only side effects Blood test on Thursday. Don't go in public places without mask.

  • My wife (who has follicular lymphoma) had a similar reaction the first time she took rituximab. The doctor called it the 'rigors' and gave her a benadryl injection that stopped the reaction. The next day he resumed the rituximab at a reduced infusion rate - that worked. She had no further rigors problem.

    BTW for 14 months she did great on rituximab/zydelig - no side effects and felt wonderful - until a PET scan showed progression. The she entered an NIH CAR-T clinical trial - complete remission for 12 months - and counting!

  • I know they can't guarantee anything. My doc said at least a year given my prognostic factors They can't predict future only go by other results. I'M happy for your wife. We're not the only ones sitting on the edge - all family members share it.

  • I noted on my first two sessions of Rituximab they had to slow the infusion to reduce the side effects. Good luck.

  • Thanks

  • Great to hear you are doing fine on Zydelig. I'm approaching two years with this drug and have had very few issues other than the "loose bowel". We are and expensive club!

  • Two years good what's your deletion? Mutation? Do you have quality of life or is it just getting by from day to day? On any meds for zydelig?

  • Deletion? Mutation? I know not what you speak of. All is normal and I'm very fit! I use a single Imodium each day to help with the loose stool.

  • Are you sure you have CLL? Everyone has a deletion and mutation status or they don`t have CLL. Did it go away? does that happen if you go into a full remission?

  • Sorry! I have NHL not CLL. I've been following CLL because many of you are using the same drug ie. zydelig. Hope this isn't too misleading.

  • All in all you seem to be doing well with a few scary moments. Glad to hear that things are settling down. Keep us updated.

    Peggy

You may also like...